Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Trying,but getting frustrated
Sep 22, 2000

Diagnosed and began medication immediately 11 months ago. CD4s were 105 and viral load of 284,000.

Now I'm at 360 with undetectable viral load.

I suppose I should be happy but I'm always tired, much trouble with leg weakness, lipodystrophy, and other side effects.

I'm on Crixivan(3times daily), Videx and Epivir(both twice daily, and Septra on M.W.F. Others have told me this is a very potent regimen, but I am very strict and have only missed 4 doses in the 11 months.

Anything different that I should be doing. I'm a 49 year old male who resides most of the time in a "third world" country. I have my doctor in the U.S. and see him every three months. Am here now and will see him in two days.

Response from Dr. Boyle

I understand your frustration. Sometimes the treatment can seem worse than the disease. Given your low CD4 and high viral load at the time you started therapy, you probably need to remain on therapy since the significant progress you have made may be lost if you stop therapy. You should discuss your condition with your doctor and if the physical and laboratory evaluation do not reveal a correctable cause of your problem (including an evaluation of your lipids and thyroid), you should consider a change of therapy, perhaps to an NNRTI-based regimen (for example, efavirenz). BB

Brian Boyle, M.D., J.D.



Previous
ANEMIA
Next
LIPODYSTROPHY and COSMETIC SURGERY

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement